Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 35, NWS Pittsburgh, PA

June 16, 2016Brooke County, West Virginia; Harrison County, Jefferson County, Ohio; Washington County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 16, 2016, 3:07 PM EDT for Brooke County, West Virginia; Harrison County, Jefferson County, Ohio; Washington County, Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 3:07 PM EDT (19:07 UTC)
Expired
Jun 16, 2016, 3:45 PM EDT
In force
38 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harrison County, OH, Jefferson County, OH, Washington County, PA, Brooke County, WV

The radar

The Pittsburgh radar (KPBZ), 42 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:20 PM EDTTSTM WND DMGSteubenville, OHTREES DOWN
Jun 16, 3:20 PM EDTTSTM WND DMGSteubenville, OHTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:58 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

388 
WUUS51 KPBZ 161907
SVRPBZ
OHC067-081-PAC125-WVC009-161945-
/O.NEW.KPBZ.SV.W.0035.160616T1907Z-160616T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HARRISON COUNTY IN EAST CENTRAL OHIO...
  SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHWESTERN PENNSYLVANIA...
  BROOKE COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 307 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  CADIZ...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO TREES AND POWER LINES...RESULTING IN SOME POWER 
           OUTAGES. 

* LOCATIONS IMPACTED INCLUDE...
  WEIRTON...STEUBENVILLE...WELLSBURG...AVELLA...WINTERSVILLE...
  MINGO JUNCTION...FOLLANSBEE...WOLFDALE...HOOVERSON HEIGHTS...
  BURGETTSTOWN...BETHANY...HOPEDALE...SMITHFIELD...ADENA...
  FRANKLIN...DILLONVALE...BEECH BOTTOM...BRILLIANT...
  WINDSOR HEIGHTS AND NEW ALEXANDRIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

&&

LAT...LON 4034 8095 4040 8063 4040 8052 4043 8052
      4043 8041 4017 8028 4020 8092
TIME...MOT...LOC 1907Z 264DEG 26KT 4028 8083 

HAIL...1.00IN
WIND...60MPH
 
$$

TAX
3 follow-up statements
508 
WWUS51 KPBZ 161917
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
317 PM EDT THU JUN 16 2016

OHC067-161927-
/O.CAN.KPBZ.SV.W.0035.000000T0000Z-160616T1945Z/
HARRISON OH-
317 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARRISON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL OHIO...SOUTHWESTERN PENNSYLVANIA...AND NORTHERN WEST
VIRGINIA.

LAT...LON 4032 8088 4035 8087 4042 8040 4017 8028
      4020 8088
TIME...MOT...LOC 1917Z 264DEG 26KT 4029 8073 

$$

OHC081-PAC125-WVC009-161945-
/O.CON.KPBZ.SV.W.0035.000000T0000Z-160616T1945Z/
JEFFERSON OH-WASHINGTON PA-BROOKE WV-
317 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN JEFFERSON...NORTHWESTERN WASHINGTON AND BROOKE
COUNTIES...

AT 317 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WINTERSVILLE... OR NEAR WELLSBURG...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
WEIRTON...STEUBENVILLE...WELLSBURG...AVELLA...WINTERSVILLE...
MINGO JUNCTION...FOLLANSBEE...WOLFDALE...HOOVERSON HEIGHTS...
BURGETTSTOWN...BETHANY...SMITHFIELD...ADENA...FRANKLIN...
DILLONVALE...BEECH BOTTOM...BRILLIANT...WINDSOR HEIGHTS...
NEW ALEXANDRIA AND BLOOMINGDALE.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4032 8088 4035 8087 4042 8040 4017 8028
      4020 8088
TIME...MOT...LOC 1917Z 264DEG 26KT 4029 8073 

HAIL...1.00IN
WIND...60MPH
 
$$

24
864 
WWUS51 KPBZ 161926
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT THU JUN 16 2016

OHC081-PAC125-WVC009-161945-
/O.CON.KPBZ.SV.W.0035.000000T0000Z-160616T1945Z/
JEFFERSON OH-WASHINGTON PA-BROOKE WV-
326 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN JEFFERSON...NORTHWESTERN WASHINGTON AND BROOKE
COUNTIES...

AT 326 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MINGO
JUNCTION... OR OVER WELLSBURG...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
WEIRTON...STEUBENVILLE...WELLSBURG...AVELLA...MINGO JUNCTION...
FOLLANSBEE...WOLFDALE...HOOVERSON HEIGHTS...BURGETTSTOWN...BETHANY...
SMITHFIELD...FRANKLIN...DILLONVALE...BEECH BOTTOM...BRILLIANT...
WINDSOR HEIGHTS...NEW ALEXANDRIA...WEST MIDDLETOWN...
ATLASBURG AND SLOVAN.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4030 8080 4034 8071 4042 8040 4017 8028
      4020 8078
TIME...MOT...LOC 1926Z 264DEG 26KT 4030 8064 

HAIL...1.00IN
WIND...60MPH
 
$$

24
075 
WWUS51 KPBZ 161937
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT THU JUN 16 2016

OHC081-161946-
/O.CAN.KPBZ.SV.W.0035.000000T0000Z-160616T1945Z/
JEFFERSON OH-
337 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL OHIO...SOUTHWESTERN PENNSYLVANIA...AND NORTHERN WEST
VIRGINIA.

LAT...LON 4017 8028 4019 8067 4023 8066 4025 8064
      4026 8062 4029 8062 4031 8060 4034 8061
      4037 8061 4042 8040
TIME...MOT...LOC 1936Z 264DEG 26KT 4031 8054 

$$

PAC125-WVC009-161945-
/O.CON.KPBZ.SV.W.0035.000000T0000Z-160616T1945Z/
WASHINGTON PA-BROOKE WV-
337 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN WASHINGTON AND BROOKE COUNTIES...

AT 336 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOOVERSON
HEIGHTS...OR NEAR WELLSBURG...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
WEIRTON...WELLSBURG...AVELLA...MINGO JUNCTION...FOLLANSBEE...
WOLFDALE...HOOVERSON HEIGHTS...BURGETTSTOWN...BETHANY...FRANKLIN...
BEECH BOTTOM...BRILLIANT...WINDSOR HEIGHTS...WEST MIDDLETOWN...
ATLASBURG...SLOVAN...EAST STEUBENVILLE...LANGELOTH...
ROCKDALE AND COLLIERS.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4017 8028 4019 8067 4023 8066 4025 8064
      4026 8062 4029 8062 4031 8060 4034 8061
      4037 8061 4042 8040
TIME...MOT...LOC 1936Z 264DEG 26KT 4031 8054 

HAIL...1.00IN
WIND...60MPH
 
$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:48 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 16, 1:48 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
148 PM EDT THU JUN 16 2016

.SYNOPSIS...
Crossing low pressure will bring showers and thunderstorms to the
Upper Ohio Valley Region today.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Aside from storm current near Morgantown, most of the morning
activity has moved east. We received numerous hail reports in
eastern Ohio and the northern West Virginia panhandle, and wind
damage reports along and north of I-80. Passage of the line has
left some relatively more stable air in its wake, which
complicates the forecast for afternoon/evening convection. Storms
are already starting to fire just west of Cleveland. Still expect
some recovery in the airmass sufficient to support another round
of storms after 19Z or so ahead of approaching low pressure, with
the full spectrum of threats still possible. Flooding will also be
a threat especially in recently rained-on areas, and this
particular threat will continue well into the night with ideal
warm-rain process conditions. Activity will begin to die down
after 06Z or so with loss of instability and the passage of the
low.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Building high pressure will improve conditions rapidly behind the
exiting low. Expect Friday and Saturday temperatures near the
average with more comfortable humidity levels as per lower dewpoints.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
That high is progged to maintain dry and seasonal weather into
early next week. Northeast flow in the boundary layer may
initially limit temperatures to near, or a few degrees above the
averages, but rising heights aloft are signaling a rapid
moderation with temperatures for the period expected about 5 to
10 degrees above the near 80 average.

As mid week approaches, the models indicate frontal encroachment,
with passage currently slated for Tuesday. Rain chances have been
increased, and the temperature prognosis eased for that
eventually.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Rounds of thunderstorms are expected over the next 9-12 hours as
low pressure approaches and crosses in an unstable atmosphere.
Tried to give 2 hour TEMPO windows in TAFs to time best threat,
but expect IFR or even LIFR impacts from storms are possible at
any time into this evening. Strong wind gusts are likely and will
attempt to amend with details as the threat develops. Activity
will begin to die down after 06Z, although low clouds and fog of
at least MVFR intensity are expected overnight until past sunrise
on Friday. VFR conditions are expected to be reestablished by
midday.

.OUTLOOK /FRIDAY THROUGH MONDAY/...
VFR conditions are expected through the weekend.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jun 16, 2:01 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
201 PM EDT THU JUN 16 2016

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-171815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BUTLER-
BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
201 PM EDT THU JUN 16 2016

...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO...HEAVY RAINFALL MAY SPAWN LOCALIZED FLOODING OF POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ008-009-015-016-171815-
VENANGO-FOREST-CLARION-JEFFERSON-
201 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING
WIND GUSTS AS THE PRIMARY HAZARD. HEAVY RAINFALL MAY SPAWN
LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 12:14 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1214 PM EDT THU JUN 16 2016

PAZ021>023-073-161700-
INDIANA-WESTMORELAND-ALLEGHENY-ARMSTRONG-
1214 PM EDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL INDIANA...
SOUTHWESTERN ARMSTRONG...NORTHEASTERN ALLEGHENY AND NORTHWESTERN
WESTMORELAND COUNTIES...

AT 1214 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR GIBSONIA TO NEAR PITTSBURGH.
MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...PENN HILLS...MONROEVILLE...GREENSBURG...LATROBE...
VANDERGRIFT...APOLLO...SHALER TOWNSHIP...PLUM...WEST MIFFLIN...
BALDWIN...MURRYSVILLE...HAMPTON TOWNSHIP...WILKINSBURG...
NEW KENSINGTON...LOWER BURRELL...MUNHALL...HARRISON TOWNSHIP...
NORTH VERSAILLES AND SWISSVALE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 38 AND 63.

  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 72 AND 84.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4031 7940 4041 7999 4067 7998 4067 7969
      4070 7969 4074 7936
TIME...MOT...LOC 1614Z 270DEG 29KT 4062 7991 4045 7993

TAX
Special weather statement, Jun 16, 12:17 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EDT THU JUN 16 2016

MDZ001-WVZ509>513-161700-
GARRETT-EASTERN PRESTON-PRESTON-RIDGES OF EASTERN MONONGALIA AND
NORTHWESTERN PRESTON-MONONGALIA-WESTERN TUCKER-
1217 PM EDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GARRETT...
NORTH CENTRAL TUCKER...PRESTON AND SOUTHEASTERN MONONGALIA
COUNTIES...

AT 1217 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF KINGWOOD TO NEAR
MORGANTOWN. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
KINGWOOD...MOUNTAIN LAKE PARK...OAKLAND...TERRA ALTA...ROWLESBURG...
BAYARD...LOCH LYNN HEIGHTS...DEER PARK...NEWBURG...BROOKHAVEN...
REEDSVILLE...MASONTOWN...ALBRIGHT...TUNNELTON...HANNAHSVILLE...
CATHEDRAL STATE PARK...GORMAN...ISRAEL...SILVER LAKE AND HUTTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 2...NEAR
  MILE MARKER 23...AND BETWEEN MILE MARKERS 25 AND 27.

  INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS 143 AND 149.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3938 7990 3943 7989 3949 8001 3956 8010
      3967 7958 3942 7913 3941 7914 3942 7916
      3939 7916 3940 7918 3936 7922 3936 7926
      3934 7925 3930 7929 3930 7933 3920 7947
      3920 7949 3922 7951 3915 7960
TIME...MOT...LOC 1617Z 309DEG 26KT 3962 7961 3954 7997

TAX
Local storm report, Jun 16, 12:25 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1225 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     TSTM WND DMG     3 N NEW LEBANON         41.45N 80.07W
06/16/2016                   MERCER             PA   DEPT OF HIGHWAYS

            TREES BLOCKING ROADWAY ALONG RTE 173 BETWEEN
            NEW LEBANON AND SUNOL ROAD IN FRENCH CREEK
            TWP.

&&

JD
Special weather statement, Jun 16, 12:42 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EDT THU JUN 16 2016

PAZ014-020-021-161715-
BUTLER-ALLEGHENY-BEAVER-
1242 PM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEAVER...
SOUTHWESTERN BUTLER AND NORTH CENTRAL ALLEGHENY COUNTIES...

AT 1242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ECONOMY...OR
NEAR MONACA...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCANDLESS TOWNSHIP...CRANBERRY...FRANKLIN PARK...MONACA...
HAMPTON TOWNSHIP...ECONOMY...WEXFORD...BADEN...SEVEN FIELDS...
GIBSONIA...MARS...CONWAY...FREEDOM...BRADFORDWOODS...
EAST ROCHESTER...VALENCIA...CALLERY...PINE TOWNSHIP AND WARRENDALE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 21 AND 40.

  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 74 AND 82.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4066 8027 4075 8027 4075 7991 4057 7992
TIME...MOT...LOC 1642Z 278DEG 22KT 4069 8020

TAX
Local storm report, Jun 16, 12:44 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1244 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     TSTM WND DMG     1 SW GREENVILLE EAST    41.39N 80.37W
06/16/2016                   MERCER             PA   EMERGENCY MNGR

            TREE AND UTILITY POLE DOWN ON MERCER ROAD.

&&

JD
Special weather statement, Jun 16, 1:02 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EDT THU JUN 16 2016

PAZ014-021-022-073-161745-
WESTMORELAND-BUTLER-ALLEGHENY-ARMSTRONG-
102 PM EDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
ARMSTRONG...SOUTHEASTERN BUTLER...NORTHEASTERN ALLEGHENY AND
NORTHWESTERN WESTMORELAND COUNTIES...

AT 101 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EVANS CITY TO GIBSONIA TO SHARPSBURG.
MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...PENN HILLS...VANDERGRIFT...KITTANNING...APOLLO...
SHALER TOWNSHIP...PLUM...MURRYSVILLE...HAMPTON TOWNSHIP...
NEW KENSINGTON...LOWER BURRELL...HARRISON TOWNSHIP...
O'HARA TOWNSHIP...OAKMONT...FOX CHAPEL...ARNOLD...TARENTUM...
NATRONA HEIGHTS...MILLVALE AND ETNA.

THIS INCLUDES  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 36 AND 54.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4047 7997 4062 7999 4076 8007 4091 7959
      4069 7943 4055 7943 4052 7946 4048 7945
      4049 7944 4049 7943 4047 7943
TIME...MOT...LOC 1701Z 259DEG 29KT 4076 8003 4063 7995 4049 7994

TAX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:40 AM EDTSevere Thunderstorm WarningPBZHancock35 min
Jun 16, 9:27 AM EDTSevere Thunderstorm WarningPBZBrooke, Ohio48 min
Jun 16, 10:13 AM EDTSevere Thunderstorm WarningPBZMarshall, Ohio62 min
Jun 16, 11:12 AM EDTSpecial Weather StatementPBZMarion, Monongalia48 min
Jun 16, 11:30 AM EDTSpecial Weather StatementPBZMonongalia45 min
Jun 16, 11:42 AM EDTSevere Thunderstorm WarningPBZMarion, Monongalia30 min
Jun 16, 12:17 PM EDTSpecial Weather StatementPBZPreston43 min
Jun 16, 3:34 PM EDTAreal Flood AdvisoryPBZHancock3 hr
Jun 16, 3:43 PM EDTSevere Thunderstorm WarningPBZOhio62 min
Jun 16, 3:55 PM EDTFlash Flood WatchPBZBrooke, Hancock, Marion, Marshall, Monongalia, Ohio and 2 more11 hr
Jun 16, 3:57 PM EDTFlash Flood WarningPBZBrooke, Hancock4 hr
Jun 16, 4:19 PM EDTAreal Flood AdvisoryPBZBrooke, Hancock3 hr
Jun 16, 4:28 PM EDTFlash Flood WarningPBZMonongalia4 hr
Jun 16, 4:43 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston62 min
Jun 16, 4:47 PM EDTTornado WarningPBZMonongalia, Preston28 min
Jun 16, 5:43 PM EDTAreal Flood AdvisoryPBZPreston3 hr
Jun 16, 5:56 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker34 min
Jun 16, 8:25 AM EDTSpecial Weather StatementPBZCarroll, Columbiana, Harrison, Jefferson, Tuscarawas65 min
Jun 16, 8:45 AM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Tuscarawas45 min
Jun 16, 2:23 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Tuscarawas67 min
Jun 16, 2:29 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana46 min
Jun 16, 3:23 PM EDTSevere Thunderstorm WarningPBZColumbiana52 min
Jun 15, 9:26 PM EDTSpecial Weather StatementPBZWestmoreland34 min
Jun 15, 9:27 PM EDTSpecial Weather StatementPBZIndiana48 min
Jun 15, 9:32 PM EDTAreal Flood AdvisoryPBZFayette, Greene3 hr
Jun 16, 2:36 AM EDTSpecial Weather StatementPBZIndiana84 min
Jun 16, 8:53 AM EDTSpecial Weather StatementPBZMercer, Venango67 min
Jun 16, 9:45 AM EDTSpecial Weather StatementPBZVenango60 min
Jun 16, 9:56 AM EDTSpecial Weather StatementPBZArmstrong, Butler, Clarion49 min
Jun 16, 10:24 AM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Forest, Jefferson, Venango66 min
Jun 16, 10:41 AM EDTSpecial Weather StatementPBZIndiana34 min
Jun 16, 10:56 AM EDTSpecial Weather StatementPBZGreene49 min
Jun 16, 11:02 AM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson28 min
Jun 16, 11:04 AM EDTSpecial Weather StatementPBZWestmoreland26 min
Jun 16, 11:38 AM EDTAreal Flood AdvisoryPBZArmstrong, Clarion, Forest, Venango2 hr
Jun 16, 12:14 PM EDTSpecial Weather StatementPBZAllegheny46 min
Jun 16, 12:42 PM EDTSpecial Weather StatementPBZBeaver33 min
Jun 16, 1:02 PM EDTSpecial Weather StatementPBZArmstrong43 min
Jun 16, 3:32 PM EDTAreal Flood AdvisoryPBZAllegheny, Washington, Westmoreland3 hr
Jun 16, 3:49 PM EDTFlash Flood WarningPBZAllegheny, Westmoreland3 hr
Jun 16, 4:12 PM EDTFlash Flood WarningPBZAllegheny, Fayette, Washington, Westmoreland3 hr
Jun 16, 4:16 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland44 min
Jun 16, 4:40 PM EDTFlash Flood WarningPBZFayette, Westmoreland4 hr
Jun 16, 4:51 PM EDTTornado WarningPBZFayette24 min
Jun 16, 5:09 PM EDTAreal Flood AdvisoryPBZFayette3 hr
Jun 16, 5:27 PM EDTAreal Flood AdvisoryPBZWestmoreland2 hr
Jun 16, 6:15 PM EDTFlash Flood WarningPBZClarion, Venango6 hr
Jun 16, 6:49 PM EDTSpecial Weather StatementPBZClarion86 min
Jun 16, 7:59 PM EDTFlash Flood WarningPBZClarion, Forest, Venango3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Severe Thunderstorm Warnings in West Virginia, 2016Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.